Alert archive / Indiana / High Wind Warnings in 2024
High Wind Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this high wind warning at Jan 12, 2024, 2:17 PM EST for 11 counties in Indiana. It took effect at Jan 12, 2024, 4:00 PM EST. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 12, 2024, 2:17 PM EST (19:17 UTC)
- In effect from
- Jan 12, 2024, 4:00 PM EST
- Expired
- Jan 12, 2024, 6:58 PM EST
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Brown County, IN, Decatur County, IN, Hancock County, IN, Henry County, IN, Jackson County, IN, Jennings County, IN, Lawrence County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 56 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 5:34 PM EST | NON-TSTM WND GST 50 | Seymour, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 451 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
610 WWUS73 KIND 121917 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 217 PM EST Fri Jan 12 2024 INZ042-048-049-056-057-063>065-070>072-130330- /O.NEW.KIND.HW.W.0001.240112T2100Z-240113T0100Z/ /O.NEW.KIND.WI.Y.0002.240113T0100Z-240113T0900Z/ /O.EXT.KIND.WI.Y.0001.000000T0000Z-240112T2100Z/ Randolph-Hancock-Henry-Shelby-Rush-Brown-Bartholomew-Decatur- Lawrence-Jackson-Jennings- Including the cities of Winchester, Union City, Farmland, Parker City, Greenfield, New Castle, Shelbyville, Rushville, Nashville, Columbus, Greensburg, Bedford, Mitchell, Seymour, and North Vernon 217 PM EST Fri Jan 12 2024 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT 4 PM UNTIL 8 PM EST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST SATURDAY... * WHAT...SE Winds 15 to 25 mph with gusts to 40 mph becoming SW 20 to 30 mph with occasional gusts to 60 mph this evening. Wind gusts of 40 to 55 mph expected overnight tonight. * WHERE...Portions of central, east central, south central and southeast Indiana. * WHEN...For the first Wind Advisory, until 4 PM EST this afternoon. For the High Wind Warning, until 8 PM EST this evening. For the second Wind Advisory, from 8 PM this evening to 4 AM EST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A period of stronger winds is expected to push through southeastern and eastern portions of Indiana later this evening associated with a wind shift from SE to SW. Rapid wind shifts and increasing gusts may cause additional damage to weakened trees and structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ021-028>031-035>041-043>047-051>055-060>062-067>069-130330- /O.CON.KIND.WI.Y.0001.000000T0000Z-240113T0900Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Vermillion-Parke-Putnam- Hendricks-Marion-Vigo-Clay-Owen-Morgan-Johnson-Sullivan-Greene- Monroe-Knox-Daviess-Martin- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Vincennes, Washington, Loogootee, and Shoals 217 PM EST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From 10 AM this morning to 4 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A wind shift from the southeast to southwest is expected this evening across Central Indiana. Potential is there for brief periods of higher wind gusts during this wind shift which may blown down trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
2 follow-up statements
206 WWUS73 KIND 122025 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 325 PM EST Fri Jan 12 2024 INZ042-048-049-130430- /O.EXT.KIND.WI.Y.0002.240113T0100Z-240113T1400Z/ /O.CON.KIND.HW.W.0001.240112T2100Z-240113T0100Z/ /O.CON.KIND.WI.Y.0001.000000T0000Z-240112T2100Z/ Randolph-Hancock-Henry- Including the cities of Winchester, Union City, Farmland, Parker City, Greenfield, and New Castle 325 PM EST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM UNTIL 8 PM EST THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EST SATURDAY... * WHAT...SE Winds 15 to 25 mph with gusts to 40 mph becoming SW 20 to 30 mph with occasional gusts to 60 mph this evening. Wind gusts of 40 to 55 mph expected overnight tonight. * WHERE...Portions of central, east central, south central and southeast Indiana. * WHEN...For the first Wind Advisory, until 4 PM EST this afternoon. For the High Wind Warning, until 8 PM EST this evening. For the second Wind Advisory, from 8 PM this evening to 9 AM EST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A period of stronger winds is expected to push through southeastern and eastern portions of Indiana later this evening associated with a wind shift from SE to SW. Rapid wind shifts and increasing gusts may cause additional damage to weakened trees and structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ056-057-063>065-070>072-130430- /O.CON.KIND.HW.W.0001.240112T2100Z-240113T0100Z/ /O.CON.KIND.WI.Y.0001.000000T0000Z-240112T2100Z/ /O.CON.KIND.WI.Y.0002.240113T0100Z-240113T0900Z/ Shelby-Rush-Brown-Bartholomew-Decatur-Lawrence-Jackson-Jennings- Including the cities of Shelbyville, Rushville, Nashville, Columbus, Greensburg, Bedford, Mitchell, Seymour, and North Vernon 325 PM EST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT 4 PM UNTIL 8 PM EST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST SATURDAY... * WHAT...SE Winds 15 to 25 mph with gusts to 40 mph becoming SW 20 to 30 mph with occasional gusts to 60 mph this evening. Wind gusts of 40 to 55 mph expected overnight tonight. * WHERE...Portions of central, east central, south central and southeast Indiana. * WHEN...For the first Wind Advisory, until 4 PM EST this afternoon. For the High Wind Warning, until 8 PM EST this evening. For the second Wind Advisory, from 8 PM this evening to 4 AM EST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A period of stronger winds is expected to push through southeastern and eastern portions of Indiana later this evening associated with a wind shift from SE to SW. Rapid wind shifts and increasing gusts may cause additional damage to weakened trees and structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ021-028>031-035>041-043>047-130430- /O.EXT.KIND.WI.Y.0001.000000T0000Z-240113T1400Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Vermillion-Parke-Putnam- Hendricks-Marion- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, and Indianapolis 325 PM EST Fri Jan 12 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM EST SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...Until 9 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A wind shift from the southeast to southwest is expected this evening across Central Indiana. Potential is there for brief periods of higher wind gusts during this wind shift which may blown down trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ051>055-060>062-067>069-130430- /O.CON.KIND.WI.Y.0001.000000T0000Z-240113T0900Z/ Vigo-Clay-Owen-Morgan-Johnson-Sullivan-Greene-Monroe-Knox-Daviess- Martin- Including the cities of Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Vincennes, Washington, Loogootee, and Shoals 325 PM EST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From 10 AM this morning to 4 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A wind shift from the southeast to southwest is expected this evening across Central Indiana. Potential is there for brief periods of higher wind gusts during this wind shift which may blown down trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
167 WWUS73 KIND 122358 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 658 PM EST Fri Jan 12 2024 INZ042-048-049-130800- /O.CAN.KIND.HW.W.0001.000000T0000Z-240113T0100Z/ /O.EXT.KIND.WI.Y.0002.240113T0000Z-240113T1400Z/ Randolph-Hancock-Henry- Including the cities of Winchester, Union City, Farmland, Parker City, Greenfield, and New Castle 658 PM EST Fri Jan 12 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM EST SATURDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Randolph, Hancock and Henry Counties. * WHEN...Until 9 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ056-057-063>065-070>072-130800- /O.CAN.KIND.HW.W.0001.000000T0000Z-240113T0100Z/ /O.EXT.KIND.WI.Y.0002.240113T0000Z-240113T0900Z/ Shelby-Rush-Brown-Bartholomew-Decatur-Lawrence-Jackson-Jennings- Including the cities of Shelbyville, Rushville, Nashville, Columbus, Greensburg, Bedford, Mitchell, Seymour, and North Vernon 658 PM EST Fri Jan 12 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southwest winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Shelby, Rush, Brown, Bartholomew, Decatur, Lawrence, Jackson and Jennings Counties. * WHEN...Until 4 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ021-028>031-035>041-043>047-130800- /O.CON.KIND.WI.Y.0001.000000T0000Z-240113T1400Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Vermillion-Parke-Putnam- Hendricks-Marion- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, and Indianapolis 658 PM EST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...Until 9 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ051>055-060>062-067>069-130800- /O.CON.KIND.WI.Y.0001.000000T0000Z-240113T0900Z/ Vigo-Clay-Owen-Morgan-Johnson-Sullivan-Greene-Monroe-Knox-Daviess- Martin- Including the cities of Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Vincennes, Washington, Loogootee, and Shoals 658 PM EST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...Southwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, south central, southwest and west central Indiana. * WHEN...Until 4 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this high wind warning went out at Jan 12, 12:39 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Jan 12, 12:39 PM EST, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1239 PM EST Fri Jan 12 2024 .Key Messages... - Wind Advisory today and tonight; Wind gusts of 40-45 MPH today, up to 55mph tonight. - Rainy and Windy today. 1-2 inches possible. - Windy and Much Colder tonight, with snow showers possible. Minimal snow accumulations. - Very cold Saturday Night-Tuesday Night with sub-zero wind chills && .Forecast Update... Issued at 936 AM EST Fri Jan 12 2024 The forecast remains on track today with only minor adjustments made. Current surface observations show a deepening low pressure system centered near the MO/IL border with a warm front extending east into central Indiana. The first round of rain this morning was associated with the warm front lifting north. Latest radar imagery shows a dry slot across much of central Indiana. Expect this lull in precipitation to be brief as an intense LLJ advects deeper moisture northward during the day. Steady moderate rainfall, possibly heavy at times, will result in widespread rainfall amounts of 1-2 inches. The threat for widespread flooding is low, but localized flooding in low-lying areas is possible. Strong winds are expected today with occasional gusts up to 50 mph. A tightening pressure gradient on the back side of the aforementioned surface low will lead to more widespread gusts up to 55 mph by the early evening hours. && .Short Term...(This afternoon through Saturday) Issued at 936 AM EST Fri Jan 12 2024 Surface analysis early this morning shows deep low pressure over SW MO. A cold front trailed this area of low pressure into eastern OK and eastern TX. A warm front was found from the low, across southern MO and then across KY. Easterly Surface winds were found across Central Indiana, with dew point temps in the upper 20s to around 30. Aloft, water vapor showed a deep trough of low pressure over the Central Plains, resulting in the previously mentioned associated surface low. Showers and storms within the warm sector were found over Arkansas, while lighter showers were found ahead of the warm front over Central IL. GOES16 shows abundant cloud cover ahead of the convection to the southwest streaming toward Indiana. Today... An active weather day will be in store. The strong surface slow is suggested to push northeast toward Indiana today, allowing the warm front to the south to push across Central Indiana. Models suggest a very strong LLJ ahead of the surface low with winds near 50 knots amid this flow across Central Indiana. A strong pressure gradient is also expected today as this possibly historically deep low pressure system pushes across Central Indiana this afternoon. Thus strong gusty winds around 40 mph with isolated higher gusts will be possible this afternoon and tonight. Caveat remains this afternoon as lower clouds arrive if we will be able to mix down some of those higher gusts. For now the Advisory level wind gusts appear to be quite certain, thus will trend toward Wind advisory today. Should it become apparent that an organized area of higher winds, clearing developing (unlikely), or some rogue convection develop (Better chances for that south of Central Indiana), short-lived high wind warnings will be used. Strong isentropic lift is in place today. The GFS 290K surface shows strong upglide with specific humidities up to 4.5 g/kg. Best lift is present during the morning and early afternoon hours as the low to the southwest approaches. HRRR shows two main pushes of rain today. The first arriving near rush hour and the second late this morning and afternoon as the warm front pushes north across the forecast area. Forecast soundings today show a deeply saturated column with pwats near 0.70 inches. Thus confidence for rain today is high. Today's expected impacts include: Rainy and windy conditions, with brief heavy rain possible. Wind gusts to around 40-45 mph will result in unsecured outdoor items being blown about. Isolated tree limbs being blown down and associated isolated power outages will be possible. Tonight... As we start tonight, the strong surface low will continue to be deepening and found over northern Indiana. Models suggest this low will then push northeast to Lake Huron, deepening all the way. This will continue to keep a strong surface pressure gradient in place across Central Indiana amid cold air advection and cyclonic lower level flow. The cold front associated with the low will push east of Central Indiana by 00Z, resulting in very windy and cold conditions. Also as the low departs the 290K Isentropic surface shows strong downglide and drying. Forecast soundings show dry air arriving aloft, but saturated lower levels due to trapped lower level moisture. Given the cyclonic flow, a few scattered light snow showers will be possible, but confidence is low in this. HRRR shows very little organized development. Thus will keep some mention of snow showers through the evening hours as the low departs. Strongest winds of the day should be during the evening hours. The pressure gradient across the area at that time will be strongest as the low deepens and subsidence ongoing may help some of the higher winds aloft mix downward. The 850mb winds will remain around 40-50 knts through the evening. Thus gusts in that range do not seem out of the question. Again will keep the advisory focused from mid morning through early Saturday morning. Tonight's expected Impacts include: Windy conditions, with gusts to around 45-50 mph. This will result in unsecured outdoor items being blown about. Isolated tree limbs being blown down and associated isolated power outages will be possible. Snow showers are possible, with blowing snow reducing visibility. && .Long Term...(Saturday through Thursday) Issued at 301 AM EST Fri Jan 12 2024 Saturday and Saturday night... Initially, central Indiana will still be close enough for some influence from the surface low over northern portions of the region Saturday morning. Trends have been pushing in much drier 700-500mb air in behind the low, leading to a quicker end in surface low related snow showers. The upper level low will still linger behind however, creating isolated snow showers and snow flurries once again during the day on Saturday. With mid to low level temperatures plummeting beneath strong CAA, minimal moisture will be needed to squeeze out a tenth or two of snow accumulations. Snow rates dont look to be too high though with lapse rates failing to promote upscale growth within shower activity. As mentioned, mid to low level temperatures will drop steadily throughout Saturday, but surface temperatures will lag slightly until the upper low departs Saturday night. Once the upper low departs, uniform NW flow and diurnal cooling will push surface temperatures from the low 20s Saturday evening, down to the single digits by Sunday morning. Continued modest wind will make temperatures feel even colder with wind chill values below -10 Sunday through Tuesday... This will be a period of very cold temperatures as Arctic high pressure remains in control at the surface. Even with surface high pressure, an upper level disturbance will push through Sunday night. Now, when I say "upper-level", this only means 15000 feet above the surface since the tropopause will be down near 500mb over this stretch. Because of the condensed troposphere, dry surface layers wont be able to deter snowfall much within upper level disturbance. With this in mind, there will be increasing chances for snow, mainly over southern portions of central Indiana Sunday night into Monday morning. The bulk of the forcing looks to remain south of central Indiana, limiting chances to between 15-40% for our area. If snow does fall, snow rates will be very high (15- 20:1), allowing for efficient accumulations even with low QPF. Another upper disturbance could bring more light snow around Monday night into Tuesday morning. Models begin to vary significantly this far out though, with questions still remaining about moisture availability and where the upper level trough will track Highs will be in the single digits above zero to the teens, with lows from around zero into the positive single digits. Temperatures will be influenced by cloud cover timing and any snow that does fall, so these numbers may change. Wind chills will be below zero, with readings down to around -15 at times for portions of the area. Wednesday and beyond... The Arctic high begins to move out mid week, with slight moderation possible as surface winds veer towards southerly. This could allow for highs back into the 20s and even 30s by Thursday. This will be short lived however, with another through passing through late next week, and continued arctic air behind the trough. && .Aviation...(18Z TAF Issuance) Issued at 1239 PM EST Fri Jan 12 2024 Impacts: - IFR Conditions expected through this evening, possibly improving to MVFR tonight - Strong low-level wind shear possible through the day - Gusty winds this afternoon with peak gusts at around 40kts; Wind gusts near 45-50 knots possible this evening and tonight. Discussion: A deepening area of low pressure just west of central Indian will support widespread moderate rainfall this afternoon along with IFR conditions. A strong 850mb LLJ associated with the low will also promote windy conditions through the TAF period, especially this evening into tonight with the potential for wind gusts around 45-50 kts. There is the potential for LLWS mainly through the early evening hours, mainly for speed. Tonight the low will depart northeast and a cold front will push across the TAF sites. Wrap around snow showers will be possible with gusty winds. Thus have included a blowing snow mention tonight. IFR conditions should improve to MVFR late overnight. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 4 AM EST Saturday for INZ021-028>031-035>049- 051>057-060>065-067>072. && Update...Melo Short Term...Puma Long Term...Updike Aviation...Melo
Hazardous weather outlook, Jan 12, 3:40 AM EST, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 340 AM EST Fri Jan 12 2024 INZ021-028>031-035>049-051>057-060>065-067>072-130845- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- 340 AM EST Fri Jan 12 2024 This Hazardous Weather Outlook is for Central Indiana. .DAY ONE...Today and Tonight. A WIND ADVISORY is in effect from 1000 AM until 400 PM. Wind gusts of 40-45 mph will be possible today. Even higher gusts to near 55 mph will be possible this evening. Light snow showers are possible Friday night into early Saturday, with accumulations near 1 inch possible. Snow combining with gusty winds may result in reduced visibility. Slick spots may develop on roads. DISCUSSION... .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind gusts to around 40 mph will be possible on Saturday morning. A prolonged period of frigid temperatures are expected Saturday night into next week. Air temperatures will fall to below zero for parts of the area Sunday night and Monday night. Wind chills may approach 20 below zero for parts of the area by Tuesday morning. The bitterly cold temperatures will raise concerns for ice jams along area rivers and streams from late this weekend into next week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any measured wind gusts today and tonight. && This product in graphical format...along with other weather... hydrological and climate information...at: http://www.weather.gov/erh/ghwo?wfo=ind http://www.weather.gov/ind WFO IND
In the hours before
Local storm report, Jan 12, 10:46 AM EST, 3 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1046 AM EST Fri Jan 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Non-Tstm Wnd Dmg 1 WSW Seymour 38.95N 85.91W
01/12/2024 Jackson IN Emergency Mngr
Tree fell into house, Trees into power lines
and flat roof blown off of building.
&&Local storm report, Jan 12, 10:49 AM EST, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1049 AM EST Fri Jan 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM Non-Tstm Wnd Dmg 1 WNW Greensburg 39.35N 85.49W
01/12/2024 Decatur IN Emergency Mngr
Dozens of trees and power poles down across
Decatur County.
&&Local storm report, Jan 12, 10:55 AM EST, 3 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1055 AM EST Fri Jan 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM Non-Tstm Wnd Dmg 1 WSW Milroy 39.49N 85.49W
01/12/2024 Rush IN Emergency Mngr
Many trees down throughout Rush County with
most being in the south to southwest
portion. Rush and Shelby counties are
reporting power outages in the southeastern
part of the county.
&&Local storm report, Jan 12, 10:57 AM EST, 3 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1057 AM EST Fri Jan 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM Non-Tstm Wnd Gst Shelbyville 39.52N 85.77W
01/12/2024 M61 MPH Shelby IN Public
KGEZ metar reported peak wind gust of 53 kt
(61 mph) at 1307z.
&&Local storm report, Jan 12, 12:29 PM EST, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1229 PM EST Fri Jan 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM Non-Tstm Wnd Dmg 1 NW Winchester 40.19N 84.99W
01/12/2024 Randolph IN Amateur Radio
Reports of multiple trees down across
Randolph Co.
&&
StumpfThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 2:58 AM EST | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 33 hr |
| Jan 12, 1:30 PM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 56 hr |
| Jan 12, 2:17 PM EST | Wind Advisory | IND | Bartholomew, Brown, Decatur, Hancock, Henry, Jackson and 5 more | 22 hr |
Nearby
High Wind Warnings in Indiana, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.